MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER VALLEYLAB; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MFG DC BOULDER VALLEYLAB; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number E2515HNSB
Medical Device Problem Code Fire (1245)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, the tip of the bovie pencil caught fire size of birthday candle flame.There was no patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: one device was received for evaluation.The returned products met specification as received.Visual inspection of the device showed no defects.The reported condition was not confirmed.Visual inspection found no defects.The electrode was attached to each of the returned pencils and activated at 60w.No flame or abnormal effects was noted.No defects were detected with the device.The investigation found the devices to function normally.The ifu warns: the sparking and heating associated with electrosurgery can provide an ignition source.Observe fire precautions at all times: when using electrosurgery in the same room with gases or flammable substances, prevent pooling of fluids and the accumulation of gases under surgical drapes or near the surgical site.Tissue buildup (eschar) on the tip of an active electrode poses a fire hazard, especially in oxygen-enriched environments, such as in throat or mouth procedures.Eschar plus high oxygen may create embers.Keep the electrode clean and free of all debris.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during the surgery, the tip of the bovie pencil caught fire size of birthday candle flame.The flame disappeared on its own after a few seconds.The affected cautery pencil was passed off the sterile field right away, and a new product was used throughout surgery with no issues with the same generator.No patient injury.

Brand Name
VALLEYLAB
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key8872391
Report Number1717344-2019-01023
Device Sequence Number14276561
Product Code GEI
UDI-Device Identifier20884524003648
UDI-Public20884524003648
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K813071
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberE2515HNSB
Device Catalogue NumberE2515HNSB
Device Lot Number191020319R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/07/2019
Initial Date Received by Manufacturer 07/22/2019
Supplement Date Received by Manufacturer08/12/2019
Initial Report FDA Received Date08/07/2019
Supplement Report FDA Received Date09/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1